MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM HELIX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM HELIX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number QC-1.5-2-HELIX
Medical Device Problem Codes Material Deformation (2976); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/04/2025
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that the hospital cancelled according to procedure.No patient symptoms or further complications were reported as a result of this event.The device and any accessories were prepared as indicated in the ifu.The patient was undergoing surgery for treatment of an amorphous, unruptured internal carotid artery (ica) aneurysm with a max diameter of 4.5 mm and a 1.9 mm neck diameter.It was noted the patient's blood flow was normal and vessel tortuosity was normal.Additional information was received reporting that the cause of the resistance/damage was predicted that due to the small coil being too soft going through the hub section it was folded.The coil came out of the introducer sheath smoothly.A continuous saline flush administered and maintained as indicated in the ifu.
 
Additional Manufacturer Narrative
This event/device is reported at this time based on analysis findings.H3.Product analysis: equipment used: video inspection system (m-85519), ruler (m-83361), camera (panasonic lumix dmc-zs5) as found condition: two axium devices were returned for analysis within a shipping box; within a shipping pouch; within their opened axium outer cartons and within their introducer sheath.The echelon micro catheter used in the event was not returned for analysis.Visual inspection/damage location details: no damages or irregularities were found with the introducer sheath and axium pusher.The axium implant coil was found stretched within the introducer sheath with the polypropylene filament broken.Testing/analysis: the axium coil could not be advanced out of the introducer sheath as it was found stuck.The axium coil could not be used for resistance testing due to the damaged condition.Conclusion: based on the device analysis and reported information, the customer¿s report of ¿coil resistance/stuck in catheter¿ was confirmed for both devices as the damages found is consistent with resistance.Possible causes for coil resistance in catheter are, but not limited to, lack of hydration before procedure, user does not maintain continuous flush, damaged micro catheter, or tortuous anatomy.The returned axium implant coils were found stretched.The customer reported the coils came out of the introducer sheaths smoothly and did not report any damages during preparation, therefore, it is likely the damages occurred due to advancing/retracting against the reported resistance.Customer reported devices were prepared per ifu, and vessel tortuosity as normal.Therefore, the root cause could not be determined.As the echelon micro catheter used in the event was not returned for analysis, any contribution of the micro catheter towards the resistance could not be assessed.The axium coils are compatible for use with the echelon micro catheters.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information was received clarifying that "the hospital cancelled according to procedure" meant that the use of the coil was stopped.The procedure completed by new echelon.

Brand Name
AXIUM HELIX
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX   22210
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key21986566
Report Number9617601-2025-00451
Device Sequence Number8553137
Product Code KRD
UDI-Device Identifier00847536037229
UDI-Public00847536037229
Combination Product (Y/N)N
Initial Reporter CountryVM
PMA/510(K) Number
K081465
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberQC-1.5-2-HELIX
Device Catalogue NumberQC-1.5-2-HELIX
Device Lot Number229751362
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/01/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/25/2025
Supplement Date Received by Manufacturer06/23/2025
Initial Report FDA Received Date05/08/2025
Supplement Report FDA Received Date06/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/24/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale